Differential equations without uniqueness and classical topological dynamics

George R. Sell

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

In this paper we present a point of view which allows one to interpret the solutions of a non-autonomous differential equation as a classical dynamical system, without assuming uniqueness of solutions of the initial value problem. In addition we are able to construct a global flow without assuming the global existence of solutions of the given differential equations. This point of view seems appropriate in the sense that many applications of the results of classical topological dynamics to the study of the solutions of differential equations can now be performed, in a straight-forward manner, without the uniqueness assumption. We shall illustrate this claim with one important application concerning the existence of periodic or almost periodic solutions.

Original languageEnglish (US)
Pages (from-to)42-56
Number of pages15
JournalJournal of Differential Equations
Volume14
Issue number1
DOIs
StatePublished - Jul 1973

Bibliographical note

Funding Information:
* This work was done while the author was visiting the Istituto Matematico dell’ Universitil di Firenze under the auspices of the Italian Research Council (C.N.R.) Partial support for this research was also given by X’SF Grant No. GP-27275.

Fingerprint

Dive into the research topics of 'Differential equations without uniqueness and classical topological dynamics'. Together they form a unique fingerprint.

Cite this